Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Germ hypoellipticity and loss of derivatives

Author: Gregorio Chinni
Journal: Proc. Amer. Math. Soc. 140 (2012), 2417-2427
MSC (2010): Primary 35H10, 35A27
Published electronically: November 15, 2011
MathSciNet review: 2898704
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove hypoellipticity in the sense of germs for the operator

$\displaystyle \mathcal {P}= L_{q}\overline {L}_{q} + \overline {L}_{q}t^{2k}L_{q} +Q^{2}, $


$\displaystyle L_{q}=D_{t}+it^{q-1}\sqrt {-\Delta _{x}}$$\displaystyle \quad \text {and}\quad Q = x_{1}D_{2}-x_{2}D_{1}, $

even though it fails to be hypoelliptic in the strong sense. The primary tool is an a priori estimate.

References [Enhancements On Off] (What's this?)

  • 1. A. Bove, D. S. Tartakoff, Analytic hypoellipticity at non-symplectic Poisson-Treves strata for certain sums of squares of vector fields, J. Geom. Anal. 18 (2008), no. 4, 1002-1021. MR 2438908 (2009f:35039)
  • 2. A. Bove, M. Derridj, J. J. Kohn, D. S. Tartakoff, Sums of squares of complex vector fields and (analytic-)hypoellipticity, Math. Res. Lett. 13 (2006), no. 5-6, 683-701. MR 2280767 (2007k:35051)
  • 3. A. Bove, M. Derridj, D. S. Tartakoff, Analytic hypoellipticity in the presence of nonsymplectic characteristic points, J. Funct. Anal. 234 (2006), no. 2, 464-472. MR 2216906 (2006k:35034)
  • 4. A. Bove, M. Mughetti, D. S. Tartakoff, Hypoellipticity and nonhypoellipticity for sums of squares of complex vector fields, preprint, 2011.
  • 5. M. Christ, A remark on sums of squares of complex vector fields, arXiv:math.CV/0503506.
  • 6. N. Hanges, Analytic regularity for an operator with Treves curves, J. Funct. Anal. 210 (2004), no. 2, 295-320. MR 2053489 (2005b:35032)
  • 7. J. J. Kohn, Hypoellipticity and loss of derivatives.With an appendix by Makhlouf Derridj and David S.Tartakoff, Ann. of Math. (2) 162 (2005), 943-986. MR 2183286 (2006k:35036)
  • 8. J. J. Kohn, Pseudo-differential operators and hypoellipticity. Partial differential equations (Proc. Sympos. Pure Math., Vol. XXIII, Univ. California, Berkeley, Calif., 1971), pp. 61-69. Amer. Math. Soc., Providence, R.I., 1973. MR 0338592 (49:3356)
  • 9. D. S. Tartakoff, Analyticity for singular sums of squares of degenerate vector fields, Proc. Amer. Math. Soc. 134 (2006), no. 11, 3343-3352. MR 2231919 (2007h:35030)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 35H10, 35A27

Retrieve articles in all journals with MSC (2010): 35H10, 35A27

Additional Information

Gregorio Chinni
Affiliation: Dipartimento di Matematica, Università di Bologna, Piazza di Porta S. Donato 5, 40127 Bologna, Italia

Received by editor(s): February 23, 2011
Published electronically: November 15, 2011
Communicated by: Franc Forstneric
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society